Hail, Kiowa
- When
- June 5, 4:05 PM CST
- Where
- Kiowa County, 1 mi S of Roosevelt
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.833, -99.017
32 hail, 12 thunderstorm wind, 2 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 5, 1:52 PM CST, 2 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 252 PM CDT SUN JUN 5 2005 .DISCUSSION... CLOUDS HAVE PREVENTED SUFFICIENT HEATING FOR DEEP CONVECTION TO INITIATE - SO FAR. 12Z OUN SOUNDING WAS CONTAMINATED BY DEVELOPING STORMS AND THUS IS UNREPRESENTATIVE OF EXISTING ENVIRONMENT. LATEST MESOANALYSIS OA FIELDS INDICATE SBCAPE IN 3000-4000 RANGE SE OF SFC FRONT THAT HAS BEGUN TO RETREAT TOWARD NW OK. STILL ANTICIPATE STORM INITIATION BEFORE 00Z...PERHAPS AIDED BY DIFFERENTIAL HEATING. DYNAMIC FORCING AT BOTH LOW LEVELS AND ALOFT WILL BE CONSIDERABLY WEAKER THIS AFTERNOON AND EVENING...AS WILL LOW-LEVEL SHEAR. BUT DEEP LAYER SHEAR OF 35-45 KT ACROSS AREA WILL SUPPORT STRONG/SEVERE T-STORMS THAT MAY PRODUCE SOME BIG HAIL AND DAMAGING WINDS GIVEN THE AVAILABLE CAPE. TORNADO POTENTIAL CONSIDERABLY LOWER TODAY...BUT STILL NONZERO AS CONDITIONS WILL SUPPORT A FEW SUPERCELLS. STORMS MAY LAST WELL INTO THE EVENING AS INSTABILITY PERSISTS...AND COULD RE-IGNITE AFTER DARK NEAR OR JUST N OF THE SFC FRONT AS INCREASING LLJ ENHANCES ISENTROPIC LIFT. WITH CONVECTION EXPECTED TO BE LESS ORGANIZED TONIGHT...CHANCES OF ANY RESIDUAL FOCUSING MECHANISMS ON MONDAY - OUTFLOW BOUNDARIES... DIFFERENTIAL HEATING VIA LINGERING CLOUDS ETC - WILL BE LESS. THUS EXPECT A MORE HOMOGENEOUS AIRMASS AND LOWER STORM CHANCES ON MONDAY AND WILL LEAVE OUT MENTION OF PRECIP. SAME REASONING MAY APPLY THROUGH MIDWEEK...BUT LATEST ETA IS MORE AGGRESSIVE WITH THE UPPER SYSTEM LIFTING INTO THE N PLAINS AND DRIVES A FRONT INTO THE AREA ON WED. LOW POPS THEREFORE ARE INCLUDED FOR WED. MED-RANGE MODELS CONTINUE TO INDICATE UNSEASONABLY STRONG HEIGHT FALLS INTO THE SW STATES LATER IN THE WEEK. IT WILL BECOME MORE DIFFICULT WITH TIME TO BRING ANY STRONG SYSTEMS OUT INTO THE PLAINS THIS FAR S...BUT THERE IS GENERAL AGREEMENT THAT SOMETHING WILL DO SO TOWARD NEXT WEEKEND. BEST ESTIMATE OF TIMING IS AROUND FRI-SAT AT THIS TIME...THUS POPS HAVE BEEN RAISED TO CHANCE DURING THIS PERIOD ACROSS W AND N PARTS OF THE CWA. LOWER CHANCES ARE EXTENDED INTO SUN AS THERE ARE SOME INDICATIONS THAT LOWER HEIGHTS MAY REMAIN OVER THE SW. IF NOT...STRENGTHENING WNW FLOW ALOFT INTO THE CENTRAL/N ROCKIES COULD PUT US BACK INTO A NOCTURNAL MCS PATTERN SIMILAR TO WHAT WE HAD A WEEK OR TWO AGO. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 69 89 71 90 / 30 10 10 10 HOBART OK 69 91 71 93 / 30 10 10 10 WICHITA FALLS TX 70 91 71 93 / 30 10 10 10 GAGE OK 66 92 67 94 / 10 10 10 10 PONCA CITY OK 68 90 72 90 / 30 10 10 10 DURANT OK 71 89 72 90 / 30 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 24/05
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT SUN JUN 5 2005
OKZ004>048-050>052-TXZ083>090-061200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
CENTRAL...WESTERN...AND SOUTHERN OKLAHOMA...AND ALL OF WESTERN NORTH
TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS SOUTH OF A LINE FROM PONCA CITY...TO
FAIRVIEW...TO CHEYENNE.
TIMING...
THE MOST LIKELY TIME IS FROM 3 PM TO MIDNIGHT.
IMPACTS...
STORMS THAT DEVELOP DURING THE AFTERNOON AND EARLY EVENING MAY BE
ACCOMPANIED BY TENNIS BALL SIZE HAIL AND 75 MPH WINDS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD
REMAIN PREPARED FOR SEVERE WEATHER OPERATIONS...PARTICULARLY FROM 3
PM THROUGH MIDNIGHT.
DISCUSSION...
A COLD FRONT MOVING SLOWLY ACROSS NORTHERN AND WESTERN OKLAHOMA THIS
MORNING HAD BECOME STATIONARY NEAR A LINE FROM BARTLESVILLE TO
GUTHRIE TO ALTUS AT MIDDAY AND A DRYLINE WAS INTERSECTING THE FRONT
IN THE CENTRAL TEXAS PANHANDLE. THE FRONT IS EXPECTED TO SLOWLY
RETREAT NORTHWARD AS A WARM FRONT THIS AFTERNOON. THE DRYLINE IS NOT
EXPECTED TO ADVANCE INTO WESTERN OKLAHOMA OR WESTERN NORTH TEXAS
TODAY.
ALTHOUGH ALL AREAS NEAR AND SOUTH OF THE WARM FRONT WILL BECOME
HUMID AND UNSTABLE THIS AFTERNOON...THE STRONGEST COMBINATION OF
HEATING AND MOIST AIR IS EXPECTED TO LINE UP JUST EAST OF THE
DRYLINE AND SOUTH OF THE WARM FRONT IN THE EASTERN TEXAS PANHANDLE
AND FAR SOUTHWEST OKLAHOMA OKLAHOMA AND WESTERN NORTH TEXAS. AS
SOUTHEAST WINDS TRANSPORT THE UNSTABLE AIR UP THE HIGHER TERRAIN OF
WEST TEXAS...CONDITIONS WILL BECOME FAVORABLE FOR THUNDERSTORM
DEVELOPMENT BY MID-AFTERNOON. ADDITIONAL...MORE ISOLATED STORMS MAY
FORM MOST ANYWHERE ALONG THE WARM FRONT IN OKLAHOMA.
AS STORMS DEVELOP THEY WILL ENCOUNTER MODERATE AMOUNTS OF WIND SHEAR
AND A FEW SUPERCELL STORMS WILL RESULT. THESE STORMS WILL LIKELY
MOVE TO THE EAST OR EVEN SOUTHEAST AND WILL HAVE THE GREATEST
LIKELIHOOD FOR PRODUCING SIGNIFICANT SEVERE WEATHER. THE PRIMARY
THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.
WHILE TORNADOES CAN NOT BE COMPLETELY RULED OUT TODAY...THE THREAT
FROM TORNADOES IS SUBSTANTIALLY LOWER THAN ON SATURDAY.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
A LOW CHANCE OF THUNDERSTORMS WILL EXIST ALMOST EVERY DAY THROUGH
THE END OF NEXT WEEK...ESPECIALLY OVER WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS. THE STRENGTH OF THE MID-LEVEL CAP OF WARM AIR AND
RELATIVELY WEAK WIND SHEAR WILL TEND TO LIMIT THE THREAT FOR
WIDESPREAD SEVERE WEATHER MOST OF THE TIME.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 6 AM
MONDAY.
05PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1148 AM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND GST 8 W ADA 34.78N 96.80W
06/04/2005 60 MPH PONTOTOC OK EMERGENCY MNGR
MEASURED WIND GUST
0550 PM HAIL BETHANY 35.51N 97.64W
06/04/2005 0.75 INCH OKLAHOMA OK NWS EMPLOYEE
&&
JPIKEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
106 PM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 2 NE CHICKASHA 35.06N 97.93W
06/04/2005 0.75 INCH GRADY OK EMERGENCY MNGR
0645 PM HAIL 2 SW LAKE CARL BLACKWEL 36.11N 97.22W
06/04/2005 1.00 INCH PAYNE OK PUBLIC
0520 PM HAIL 2 SW NINNEKAH 34.93N 97.94W
06/04/2005 0.75 INCH GRADY OK EMERGENCY MNGR
0620 PM HAIL 5 NNW RUSH SPRINGS 34.85N 97.99W
06/04/2005 1.00 INCH GRADY OK EMERGENCY MNGR
0618 PM HAIL 10 N VERNON 34.30N 99.28W
06/04/2005 2.50 INCH WILBARGER TX AMATEUR RADIO
REPORTED ON HWY 183
0631 PM HAIL 2 S RUSH SPRINGS 34.75N 97.96W
06/04/2005 0.75 INCH GRADY OK EMERGENCY MNGR
0630 PM HAIL 1 WNW VERNON 34.16N 99.30W
06/04/2005 1.00 INCH WILBARGER TX PUBLIC
0705 PM HAIL 6 SE RUSH SPRINGS 34.72N 97.88W
06/04/2005 1.00 INCH GRADY OK EMERGENCY MNGR
&&
JPIKEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
114 PM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 10 WSW GUTHRIE 35.82N 97.59W
06/04/2005 2.00 INCH LOGAN OK PUBLIC
0655 PM HAIL 10 WSW GUTHRIE 35.82N 97.59W
06/04/2005 0.88 INCH LOGAN OK PUBLIC
&&
JPIKEThe Altus AFB radar (KFDR), 53 km away, was scanning. The volume nearest the first event began at 22:02 UTC.
32 hail, 12 thunderstorm wind, 2 tornado. Local standard time, as filed.
Hail was observed at the intersection of Highway 19 and Highway 183.
Hail was reported on the north side of town near the intersection of Highway 19 and Highway 183.
Hail was observed on Highway 19.
Hail was observed on Highway 183.
Hail was observed one mile west of Highway 54.
Numerous storm chasers and media personnel observed this tornado. No damage was reported.
Hail was reported at the Great Plains State Park.
Hail was reported at the Great Plains State Park.
This tornado was observed by numerous chasers and media personnel. The tornado caused major roof damage to one home. Another home received light roof damage. A barn was also destroyed. Trees and limbs were also reported down. One home was located 5 miles west and 1.2 miles south of Mountain Park. The second home was located 5 miles west and 1.5 miles south of Mountain Park. The destroyed barn was located 5 miles west and 1.75 miles south of Mountain Park.
Hail was reported on Highway 183.
Wind gust was measured by the Oklahoma mesonet.
Wind gust was measured by the KFDR AWOS.
A two foot diameter tree and several large tree limbs were downed. A fence was blown over and power poles were downed.
Eight inch diameter tree limbs were downed.
Wind gust was measured near Interstate 44.
Power poles were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyThe tornado archive for Oklahoma, 2005Warnings in Oklahoma, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456812, 5456813, 5456814, 5456815, 5456816, 5456817, 5456818, 5456819, 5456869, 5456870, 5456871, 5456872, 5456873, 5456874, 5456875, 5456945, 5456876, 5456877, 5456946, 5456878, 5456879, 5456880, 5456881, 5456882, 5456883, 5456884, 5456885, 5456886, 5456887, 5456888, 5456889, 5456890, 5456891, 5456892, 5456893, 5456894, 5456895, 5456896, 5456897, 5456898, and more.